Alert archive / Washington / Wind Advisories in 2008
Wind Advisory 13, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Mar 23, 2008, 3:28 PM PDT for 6 counties in Washington. It took effect at Mar 23, 2008, 5:00 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2008, 3:28 PM PDT (22:28 UTC)
- In effect from
- Mar 23, 2008, 5:00 PM PDT
- Expired
- Mar 23, 2008, 11:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Pendleton, OR
Counties Benton County, WA, Franklin County, WA, Kittitas County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 111 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 10.5 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 380 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 232228 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 328 PM PDT SUN MAR 23 2008 ...VERY WINDY CONDITIONS ACROSS THE YAKIMA VALLEY AND THE LOWER COLUMBIA BASIN OF WASHINGTON THIS EVENING... .A VIGOROUS WEATHER SYSTEM WILL MOVE ACROSS THE PACIFIC NORTHWEST TONIGHT. THE COLD FRONT WITH THIS SYSTEM WILL MOVE ACROSS SOUTH CENTRAL WASHINGTON THIS EVENING. WINDS WILL CONTINUE TO INCREASE LATE THIS AFTERNOON AND EARLY THIS EVENING AS THE FRONT NEARS THE CASCADES. THESE WINDS WILL THEN CONTINUE FOR A FEW HOURS AFTER FRONTAL PASSAGE...AROUND MID EVENING...BEFORE GRADUALLY DIMINISHING OVERNIGHT. WAZ027-028-240600- /O.NEW.KPDT.WI.Y.0013.080324T0000Z-080324T0600Z/ YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- INCLUDING THE CITIES OF...SUNNYSIDE...YAKIMA...CONNELL... PROSSER...TRI-CITIES 328 PM PDT SUN MAR 23 2008 ...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH WILL OCCUR ACROSS THE YAKIMA VALLEY AND THE LOWER COLUMBIA BASIN OF WASHINGTON THROUGH THIS EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
2 follow-up statements
000 WWUS76 KPDT 240331 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 831 PM PDT SUN MAR 23 2008 ...VERY WINDY CONDITIONS ACROSS THE KITTITAS VALLEY...THE YAKIMA VALLEY AND THE LOWER COLUMBIA BASIN OF WASHINGTON THIS EVENING... .A VIGOROUS WEATHER SYSTEM WILL CONTINUE TO PUSH THROUGH THE PACIFIC NORTHWEST TONIGHT. STRONG WINDS HAVE ACCOMPANIED A COLD FRONT THAT IS MOVING THROUGH THE REGION. THESE WINDS WILL CONTINUE FOR A FEW HOURS AFTER FRONTAL PASSAGE...BEFORE GRADUALLY DIMINISHING OVERNIGHT. WAZ026-240600- /O.EXA.KPDT.WI.Y.0013.000000T0000Z-080324T0600Z/ KITTITAS VALLEY- INCLUDING THE CITY OF...ELLENSBURG 831 PM PDT SUN MAR 23 2008 ...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH WILL OCCUR ACROSS THE KITTITAS VALLEY THROUGH THIS EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ WAZ027-028-240600- /O.CON.KPDT.WI.Y.0013.000000T0000Z-080324T0600Z/ YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- INCLUDING THE CITIES OF...SUNNYSIDE...YAKIMA...CONNELL... PROSSER...TRI-CITIES 831 PM PDT SUN MAR 23 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH WILL OCCUR ACROSS THE YAKIMA VALLEY AND THE LOWER COLUMBIA BASIN OF WASHINGTON THROUGH THIS EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 240557 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1057 PM PDT SUN MAR 23 2008 WAZ026>028-240700- /O.EXP.KPDT.WI.Y.0013.000000T0000Z-080324T0600Z/ KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- INCLUDING THE CITIES OF...ELLENSBURG...SUNNYSIDE...YAKIMA... CONNELL...PROSSER...TRI-CITIES 1057 PM PDT SUN MAR 23 2008 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING. WINDS IN THE KITTITAS VALLEY...THE YAKIMA VALLEY AND THE LOWER COLUMBIA BASIN OF WASHINGTON HAVE FALLEN BELOW ADVISORY LEVELS. ALTHOUGH BREEZY CONDITIONS WILL LIKELY PERSIST THROUGH THE NIGHT...WINDS ARE EXPECTED TO DIMINISH SIGNIFICANTLY BY MORNING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Mar 23, 2:47 PM PDT, 41 minutes earlier.
Area forecast discussion, Mar 23, 2:47 PM PDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 247 PM PDT SUN MAR 23 2008 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...A RELATIVELY STRONG WEATHER SYSTEM CONTINUES TO PUSH INTO THE PACIFIC NORTHWEST THIS AFTERNOON. THE SYSTEM/S COLD FRONT HAS MOVED ONSHORE AND MAKING IT/S WAY TO THE WILLAMETTE VALLEY AND PUGET SOUND AT THE MOMENT. SPOTTY LIGHT PRECIP HAS FALLEN AT A FEW LOCATIONS OTHERWISE THE REGION HAS REMAINED LARGELY DRY SO FAR. MAY SEE A FEW SHOWERS AHEAD OF THE FRONT...BUT EXPECT MAIN PRECIP TO OCCUR WITH THE FRONT AND IN THE FAVORED UPSLOPE AREAS BEHIND THE FRONT TONIGHT. SNOW LEVELS WILL BE HIGH INITIALLY AND THIS WILL LIMIT SNOW ACCUMULATIONS WITH BELOW ADVISORY AMOUNTS ONLY EXPECTED ABOVE ABOUT 3500 FEET BY MONDAY MORNING. WINDS HAVE BECOME BREEZY AHEAD OF THE FRONT IN CENTRAL OREGON AND IN THE YAKIMA VALLEY. GRADIENTS AHEAD AND BEHIND THE FRONT THIS EVENING LOOK TO BE TIGHTEST OVER SOUTH-CENTRAL WASHINGTON WHILE WINDS ALOFT ARE CURRENTLY 30-40 KTS...AND THE JET WILL BE OVER WASHINGTON AS WELL. THUS WILL ISSUE A WIND ADVISORY FOR THE YAKIMA VALLEY AND THE LOWER COLUMBIA BASIN OF WASHINGTON FOR THIS EVENING. ELSEWHERE BREEZY TO WINDY CONDITIONS CAN BE EXPECTED THIS EVENING...AND A FEW LOCATIONS MAY BRIEFLY SEE STRONGER WINDS AT THE TIME OF FRONTAL PASSAGE. AREA WILL BE UNDER A PERSISTENT WEST FLOW FROM LATE TONIGHT THROUGH TUESDAY. THIS KEEP CONDITIONS COOLER THAN SEASONAL. ISOLATED TO SCATTERED SHOWERS CAN BE EXPECTED...WITH THE BEST CHANCES IN THE AFTERNOONS AND OVER/NEAR MOUNTAINS. CONDITIONS MAY BE MOSTLY DRY IN THE DOWNSLOPE FAVORED AREA OF THE COLUMBIA BASIN. A STRONGER DISTURBANCE LOOKS TO MOVE ACROSS THE REGION TUESDAY NIGHT BRINGING BETTER CHANCES OF VALLEY RAIN AND MOUNTAIN SNOW. 90 .LONG TERM...WEDNESDAY THROUGH SUNDAY...AN UNSETTLED PATTERN WILL CONTINUE THROUGH THE EXTENDED PERIOD AS UPPER LEVEL LOW PRESSURE IN THE GULF OF ALASKA WILL SEND A SERIES OF DISTURBANCES THROUGH THE AREA IN A COOL WEST TO NORTHWESTERLY FLOW. THIS WILL GIVE THE AREA A CHANCE OF RAIN AND SNOW WEDNESDAY AND WEDNESDAY NIGHT AS A TROUGH MOVES THROUGH THE AREA. AFTER THAT WEAKER SHORTWAVES WILL GIVE THE AREA A SLIGHT CHANCE OF PRECIPITATION IN THE LOWER ELEVATION WITH A CHANCE IN THE MOUNTAINS. MAIN CHANGE TO THE FORECAST WAS TO DRY OUT THE WESTERN PORTION OF THE COLUMBIA BASIN AS THE YAKIMA VALLEY AND THE TRI-CITIES WILL TEND TO BE RAIN SHADOWED BY SYSTEMS IN A WESTERLY FLOW. LATEST MODEL RUNS ARE HINTING AT OFFSHORE RIDGING BY NEXT WEEKEND WHICH WOULD CUT OFF THE PRECIPITATION BY SUNDAY BUT WILL WAIT FOR NOW BEFORE GOING WITH THAT SCENARIO. TEMPERATURES WILL BE WELL BELOW NORMAL FOR MOST OF THE AREA THROUGH THE LONG TERM WITH EVEN THE LOWEST ELEVATIONS HAVING A CHANCE OF SNOW SHOWERS DURING THE OVERNIGHT HOURS. MOUNTAIN PASSES WILL LIKELY SEE SNOW BUT DO NOT FORESEE AMOUNTS AT WARNING CRITERIA LEVELS. PERRY && .AVIATION...PREVIOUS DISCUSSION...VFR CONDITIONS ARE EXPECTED TO BE PREVALENT FOR THE NEXT 24 HOURS. A WEATHER SYSTEM CROSSING THE AREA TODAY WILL BEING A CHANCE OF SHOWERS THROUGH EARLY THIS EVENING. CEILINGS ARE BROKEN AT AROUND 8000-10000 FEET CURRENTLY AND WILL DESCEND TO 4000-7000 FEET THIS AFTERNOON. DURING THIS TIME MVFR CEILINGS AND VISIBILITIES ARE POSSIBLE NEAR THE HEAVIER SHOWERS. THIS EVENING THE CEILINGS WILL BEGIN LIFTING AND PARTIAL CLEARING WILL TAKE PLACE OVER THE COLUMBIA BASIN THROUGH TOMORROW MORNING. WINDS WILL BE STRONG THIS AFTERNOON AND EVENING WITH ALL TAF LOCATIONS SEEING 15 TO 25 KT WINDS WITH GUSTS TO 35 KTS AT TIMES. PEAK WINDS WILL OCCUR BETWEEN 20Z AND 06Z AT KRDM...KYKM AND KDLS AND BETWEEN 00Z AND 9Z AT KPDT...KPSC AND KALW. WINDS WILL DIMINISH AFTER THOSE TIMES. ALSO...DURING THE LATE AFTERNOON AND EVENING BLOWING DUST MAY BRIEFLY REDUCE VISIBILITY AT KPDT...KPSC...KALW AND KYKM. PERRY && .PRELIMINARY POINT TEMPS/POPS... PDT 33 50 30 52 / 60 20 10 20 ALW 36 52 33 54 / 60 20 10 20 PSC 31 57 26 57 / 30 10 10 20 YKM 26 53 23 52 / 20 10 10 30 HRI 30 56 25 56 / 30 10 10 20 ELN 27 50 22 49 / 20 20 10 30 RDM 26 50 19 51 / 30 20 10 30 LGD 32 46 25 49 / 60 20 20 30 GCD 30 48 23 50 / 30 30 20 30 DLS 34 53 30 53 / 30 20 10 30 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...WIND ADVISORY UNTIL 11 PM PDT THIS EVENING FOR WAZ027-028. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 90/83/83
Hazardous weather outlook, Mar 23, 5:16 AM PDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 516 AM PDT SUN MAR 23 2008 ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-241230- EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY- WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN- OCHOCO-JOHN DAY HIGHLANDS- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS- EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON- EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- 516 AM PDT SUN MAR 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A COLD FRONT OFF THE EASTERN PACIFIC WILL MOVE EAST OF THE CASCADES THIS AFTERNOON AND TONIGHT. PRECIPITATION WILL SPREAD ACROSS THE REGION AHEAD OF THE COLD FRONT. SNOW LEVELS WILL INCREASE TO AROUND 5000 TO 6000 FEET ACROSS CENTRAL AND EASTERN OREGON TODAY. SNOW LEVELS WILL LOWER DOWN TO NEAR 2000 FEET BEHIND THE FRONT TONIGHT. WINDS WILL ALSO INCREASE THIS AFTERNOON AND EVENING WITH GUSTS TO 40 MPH IN MANY AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ADDITIONAL PACIFIC FRONTAL SYSTEMS WILL BRING PERIODS OF RAIN AND MOUNTAIN SNOW THROUGH MOST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN CURRENTHAZARDS.
Nearby
Wind Advisories in Washington, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.